MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0206
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, an orbit galaxy xtrasoft coil (640hx0206, 30780432) was partially filled in the aneurysm, while the rest coil was unable to fill into the aneurysm.The physician withdrew the coil and tried again; it still could not be filled in the aneurysm completely.The doctor retracted the coil and switched a new one to complete the surgery.The coil was found to be unraveled/stretched.The unspecified microcatheter (mc) was not replaced.No patient injury was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, an orbit galaxy xtrasoft coil (640hx0206, 30780432) was partially filled in the aneurysm, while the rest coil was unable to fill into the aneurysm.The physician withdrew the coil and tried again; it still could not be filled in the aneurysm completely.The doctor retracted the coil and switched a new one to complete the surgery.The coil was found to be unraveled/stretched.The unspecified microcatheter (mc) was not replaced.No patient injury was reported.A non-sterile 2mm x 6cm orbit galaxy helical xtrasoft coil was received contained in the decontamination pouch.Upon receipt of the device, visual inspection was performed, the coil component was observed severely stretched.No other damages were noted.Microscopic examination was performed.Under magnification, it was observed that a portion of the coil was completely straightened, and the blue stretch resistance fiber was exposed; the proximal fragment of the coil remained attached to the headpiece, which was observed undamaged.A manufacturing record evaluation was performed for the finished device 30780432 number, and no non-conformances related to the malfunction were identified.The issue documented that the coil became stretched when it was removed was confirmed based on the appearance of the returned device.According to the risk documentation, product damage of the retrieved device is a hazard that can occur due to the introducer not being seated all the way into the microcatheter hub or insufficient opening of the rotative hemostasis valve (rhv), which can result in coil stretching.Additional factors such as delivery system/introducer handling and anchoring techniques (e.G.Rezipping, zipper movement, introducer locking) may also contribute to the coil stretching.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is proposed at this time.It should be noted that product failure is multifactorial.The instructions for use contain the following precautions and warnings: ¿ do not withdraw or torque the delivery tube against resistance without first determining the cause of the resistance under fluoroscopy.These manipulations of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ during coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG HELICAL XTRSOFT COIL 2X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18208962
Report Number3008114965-2023-00876
Device Sequence Number7345135
Product Code KRD
UDI-Device Identifier10886704030720
UDI-Public10886704030720
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number640HX0206
Device Lot Number30780432
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER.
Patient SexUnknown